Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Lexapro update and GI effects  (Read 262 times)

0 Members and 1 Guest are viewing this topic.

Offline AncientMelody

  • Sr. Member
  • ****
  • Posts: 467
  • Rec's: 9
  • Personal text
    • Poke This Member
Lexapro update and GI effects
« on: December 17, 2013, 01:15:02 PM »
So I've been on Lexapro for one month now; two weeks at therapeutic dose. I really feel that it has been helping. All the depressive symptoms and suicidal ideation is gone. My motivation has improved . My anxiety level is still very high during certain times, which I am sure is hormonally mediated, but outside of those few days in the month it's been present but manageable.

Needless to say, I very much want to continue the lexapro. Unfortunately it's really slowed down my GI tract. I've been guzzling fruit juice the last couple of days, working on increasing fiber intake, taking a stool softener. I am hoping things improve in that regard because if they don't I won't be able to continue with the lexapro. I'm sure recent physical inactivity due to travel/holiday schedule has been an issue, so next week I plan to resume my three days per week workout routine and sincerely hope it helps. For the first time in months, I am starting to feel like "me" again and not  so helpless and overwhelmed.
Bookmark and Share

Offline MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Sr. Member
  • *****
  • Posts: 428
  • Country: us
  • Rec's: 16
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Lexapro update and GI effects
« Reply #1 on: December 17, 2013, 01:52:50 PM »
Hi Melody...  Thanks for your post.  So glad to hear that you are doing better!  I think you and I are twins.  I am on Celexa, Lexapro's sister drug, and have been on it for three and a half weeks now.  I also feel as if all of my depressive thoughts have disappeared.  The anxiety is a little better, manageable as you mentioned.  At times I am almost completely free of it, and other times it rears its head to tell me it's still very much a part of me.  I know it's still early in my treatment, so I hope to see more improvement as time passes.  I have also noticed the slowing of my GI tract, but for me it is a bit of a plus as I have a short gut syndrome.  I started back exercising just a few days ago, and feel better about that as well.  I sure hope that you continue to see improvement.  The best to you!...  Chuck
Bookmark and Share

Offline Abraham2007

  • Sr. Member
  • ****
  • Posts: 311
  • Country: us
  • Rec's: 10
  • Gender: Male
  • Mood: Thoughtful
    Thoughtful
    • Poke This Member
Re: Lexapro update and GI effects
« Reply #2 on: December 17, 2013, 04:41:42 PM »
So I've been on Lexapro for one month now; two weeks at therapeutic dose. I really feel that it has been helping. All the depressive symptoms and suicidal ideation is gone. My motivation has improved . My anxiety level is still very high during certain times, which I am sure is hormonally mediated, but outside of those few days in the month it's been present but manageable.

Good news that you have felt definite improvement! Lexapro(Escitalopram) has given you  more relief, and any relief is favorable in my perception when dealing with uncontrollable panic attacks.

Quote
Needless to say, I very much want to continue the lexapro. Unfortunately it's really slowed down my GI tract. I've been guzzling fruit juice the last couple of days, working on increasing fiber intake, taking a stool softener. I am hoping things improve in that regard because if they don't I won't be able to continue with the lexapro. I'm sure recent physical inactivity due to travel/holiday schedule has been an issue, so next week I plan to resume my three days per week workout routine and sincerely hope it helps. For the first time in months, I am starting to feel like "me" again and not  so helpless and overwhelmed.

If, after a few more weeks on Lexapro doesn't cut it, where you still have unwanted anxiety and GI problems, don't give up on anti-anxiety medication.  You can switich from the SSRI family to the Tricyclic family.

Here is a chart that lists Tricyclics.  http://www.oncologypractice.com/co/journal/articles/0206528t.pdf
They are organized and  grouped together at the top of the chart.  Also notice the column 'GI Upset,' Most tricyclics have far lower GI problemes, and likewise you'll notice that SSRIs seem to have more.
0
Likewise here is a pdf on IBS and antidpressants.  In the past, trycyclics have been used to alleviate ibs (irritable bowel syndrome).  I think it's worth reading.
http://www.med.unc.edu/ibs/files/educational-gi-handouts/IBS%20and%20Antidepressants.pdf
Bookmark and Share
Quacks prey on us Anxiety Disorder sufferers as part of the Mental Health community, since we can be desperate for healing.  Don't be victimized, instead be EDUCATED about  QUACKERY!!!!! http://www.quackwatch.com/ 

Tags:
 

Related Topics

  Subject / Started by Replies Last post
6 Replies
1125 Views
Last post February 02, 2008, 09:33:30 PM
by eversogreatfull
2 Replies
879 Views
Last post October 23, 2011, 04:04:37 PM
by serenade
59 Replies
6948 Views
Last post June 12, 2012, 12:17:55 AM
by insights
6 Replies
583 Views
Last post September 10, 2012, 11:45:22 AM
by AnxiousAmy7
0 Replies
315 Views
Last post November 27, 2012, 06:31:07 AM
by besty1974
15 Replies
450 Views
Last post January 11, 2013, 07:20:24 PM
by insights